Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Block Runge-Kutta methods for the numerical integration of initial value problems in ordinary differential equations. I. The nonstiff case

Author: J. R. Cash
Journal: Math. Comp. 40 (1983), 175-191
MSC: Primary 65L05
MathSciNet review: 679439
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Block Runge-Kutta formulae suitable for the approximate numerical integration of initial value problems for first order systems of ordinary differential equations are derived. Considered in detail are the problems of varying both order and stepsize automatically. This leads to a class of variable order block explicit Runge-Kutta formulae for the integration of nonstiff problems and a class of variable order block implicit formulae suitable for stiff problems. The central idea is similar to one due to C. W. Gear in developing Runge-Kutta starters for linear multistep methods. Some numerical results are given to illustrate the algorithms developed for both the stiff and nonstiff cases and comparisons with standard Runge-Kutta methods are made.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society